Bluelight

Thread: Suboxone taper

Results 1 to 6 of 6
  1. Collapse Details
    Suboxone taper 
    #1
    My doctor has had me on 16mg of suboxone daily after about a 2 year pill and heroin using streak. At the end I was up to about a gram of heroin a day insulfated. My question now is, will I have bad WD symptoms from stopping the bupe? I have been on this dose for about 5 weeks. I plan on going for one week at 8mg a day, one week at 4mg a day, one week at 2 mg a day, one week at 1 mg a day, and then one week at 1mg every other day and then 1 week at 1mg every 3 days. Do you think this is appropriate?
    I going to be talking to my doctor about it on Monday but don't really trust MDs about stuff like this anymore. When I first started, he said it was not addictive and wouldn't be a problem to stop. So i stopped after two weeks cold turkey and was miserable after 3 days. I'd like to do this correctly and with as few WDs as possible, and trust the people on this site more than most doctors I have seen.
    Thanks for any info and any help or advice on how to do this the best way possible.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    I just got done cold turkeying bupe @ 12mg for 4 days. It is pretty damn painful to stop at a high dose. But ur taper looks good at staying at a dose for a week each time. It's going to be painful stopping no matter what. But ur taper will reduce some of the shotgun blast ur body is going to feel when u stop. It is VERY strong stuff. You could even try to go lower then a mg. make sure if you start feeling horrible when u reduce a dose to stay on that dose for awhile and let ur body level out. But i think you have a solid taper plan.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    16 mg/day of sub is a very high dose. if you had just started on the sub i'd suggest you a more "run and gun" detox, tapering down by half every day over the course of a week or week and a half till you get down to around 0.5 or 0.25 mg (or less!) then kicking completely but after five weeks your body has likely already started to become dependent on the sub, so for optimal comfort you will probably want to take it a bit easy...

    halving your daily dose every week is a pretty aggressive plan, go for it if you can but be willing to be flexible and listen to your body... it depends on how much discomfort you're willing to tolerate. why not just taper down over the course of each week, taking a bit less every day or two, instead of those big discrete jumps? that said, at first, you should be able to jump down to maybe around 4 mg pretty easily, try to get your dose down to something reasonable a bit more quickly (1-2 mg/day) then take your time from there. you've been taking 16 mg/day so your body has a HUGE amount of sub stored up that it'll need to clear... i think it's irresponsible for doctors to prescribe these "blocking doses" of sub because it just makes them harder to get off of. you really need to decide for yourself right up front if you want to taper and kick or do long term maintenance and then dose yourself accordingly from there, regardless of the amount the doc scripts you...

    also, instead of jumping immediately from a week of 1 mg/day to a week of 1 mg/every other day, i'd suggest instead trying to get down to somewhere like 0.25 mg/every day... once you're at that point, you can consider whether you just want to make the jump and kick, or if you want to try and move along to 0.25/every other day and down from there... my personal opinion is that once you're down to around 0.25 mg/day you've tapered as far as you can go, the WDs are never going to get any easier than they already have, so you might as well just get on with it... but that's just me. you will always feel some WDs, no way around that even with the best taper, but if you get your dose down there as far as you can, you should be able to be functional, if not a bit uncomfortable, for the duration.

    it is a good idea to try and compress your taper to around 4-6 weeks, especially since you've only been on for a month so far. the longer you're on them the harder it will be to get off them and that includes taper time. try to strike a good balance between being comfortable while moving along as quickly as you can.

    sub acute WDs will run you around 14 days so be prepared for that... then there is of course the post use re-equilibration period (aka PAWS), you've been on full agonist opioids for two years straight so you should plan for some degree of this as well...

    good luck! kicking a regular opiate habit is hard work but totally worth it.
    Last edited by alovesupreme; 14-12-2012 at 00:59.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Okay so does this look better?
    Day 1: 16mg
    2: 12 mg
    3: 12 mg
    4: 10 mg
    5: 10 mg
    6: 8 mg
    7: 8 mg
    8: 6 mg
    9: 6 mg
    10: 4mg
    11: 4mg
    Day 12-15: 2 mg
    Day 16-19: 1 mg
    Day 20-23: .5 mg
    Day 24-27: .25 mg
    Reply With Quote
     

  5. Collapse Details
     
    #5
    And what are the WD symptoms like coming off of .25 mg a day? What are the most severe symptoms and any advice on helpin to ease them or abate quicker? Thanks for the responses too guys, I appreciate the quick feedback!
    Reply With Quote
     

  6. Collapse Details
     
    #6
    I have kicked subs a few times twice cold turkey in jailcoming off 4mg's a day and that wasn't too bad just didnt sleep for a month. The other time i weened down to .25 and i barely had any w/d's at all, nothing a little weed and xanax couldn't take care of
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •